- advertisement -

Levemir Dose...WWYD?

Discussion in 'Parents of Children with Type 1' started by mommylovestosing, Jan 3, 2012.

  1. mommylovestosing

    mommylovestosing Approved members

    Joined:
    Jan 10, 2010
    Messages:
    436
    So I was thinking this A1C was going to be horrid. She's been on this un-tethered method for more than 3 months. Numbers overnight higher than normal, etc..etc.. nope. 6.9 again! That's three in a row! I'll take it!

    BUT - here is what I have been noticing lately... she has not been eating a snack when she comes home from school and it's worked to my advantage I think when "testing" the Levemir from the AM shot. So, lunch is at 12:20. Her beginning number (before lunch) has been pretty good most of the time (right under 100). She has had some morning lows but nothing to write home about. But these last few days she has been 200 or so at dismissal (3:00). She should be in-range at this point and I have been working on that. But then by dinnertime (without a snack afterschool) she has been 400!! :eek::eek: She is not wearing her Dex during the day and so this rise catches us off-guard.

    So, question is - would you "up" the Levemir? By how much? She is on 7.5 right now and then hooks back up to the pump in the evening (finally seemed to have gotten that transition down, at least for now!). I'm afraid she will go low in the AM, but these highs have got to stop. I remember when she was first diagnosed we had her eating a cookie at 10:00 AM from a consistent low in the AM due to the Lantus. Maybe this has to be the case again? Hate feeding the insulin but it's all in the name of her being comfortable and going on this pump break...

    Thanks, all!

    Jenn
     
  2. TheFormerLantusFiend

    TheFormerLantusFiend Approved members

    Joined:
    Sep 10, 2006
    Messages:
    4,925
    Are you correcting the after school high?
    Maybe the answer is to simply give as a bolus whatever the dose would be that would bring correct whatever the rise is.

    So if the Levemir is running out early, instead of upping the dose of Levemir, you could bolus, essentially getting some more basal from the pump. That strikes me as more efficient that upping the Levemir dose, since it sounds like the basal coverage is WAY off and you'd have to up the dose a lot to cover it. But to be honest, I'd probably try raising the Levemir dose first (by half a unit at first, expecting to need to raise it more) because that's easier.
     
  3. danismom79

    danismom79 Approved members

    Joined:
    Apr 21, 2008
    Messages:
    5,300
    Are you sure it isn't a bolus problem?
     
  4. mommylovestosing

    mommylovestosing Approved members

    Joined:
    Jan 10, 2010
    Messages:
    436
    I don't know why it would be? Sure - she wasn't fully corrected by 2 hours after (she was 200). That reading was at 3:00. She ate nothing until 6:00 when we checked her again and she was 400. So between 3 and 6 she went up to 400 with no active insulin on board...
     
  5. mommylovestosing

    mommylovestosing Approved members

    Joined:
    Jan 10, 2010
    Messages:
    436
    Plus right now her lunch ratio is a 1:12. She got 8 units yesterday! That just seems mighty high... not that she doesn't need more, it's just a jump. Just a few months ago her lunch was 1:24! And I know she is not going low and rebounding since I make her wear the Dex on weekends plus the whole winter vacation to try and figure this blasted thing out... but with all the weird meals times and foods and what not I hesitated to make any drastic changes...
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice